Advertisement

Chinese Annals of Mathematics, Series B

, Volume 41, Issue 1, pp 147–162 | Cite as

Geodesics in the Engel Group with a Sub-Lorentzian Metric — the Space-Like Case

  • Qihui CaiEmail author
Article
  • 14 Downloads

Abstract

Let E be the Engel group and D be a bracket generating left invariant distribution with a Lorentzian metric, which is a nondegenerate metric of index 1. In this paper, the author constructs a parametrization of a quasi-pendulum equation by Jacobi functions, and then gets the space-like Hamiltonian geodesics in the Engel group with a sub-Lorentzian metric.

Keywords

Sub-Lorentzian metric Engel Group Geodesics 

2000 MR Subject Classification

58E10 53C50 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Agrachev, A. A., Chakir, El-A. and Gauthier, J. P., Sub-Riemannian metrics on ℝ3, Conference on Geometric Control and Non-holonomic Mechanics, 25, 1998, 29–78.MathSciNetzbMATHGoogle Scholar
  2. [2]
    Ardentov, A. and Sachkov, Yu., Extremal trajectories in a nilponent sub-Riemannian problem on the Engel group, Matematicheskii Sbornik, 202(11), 2011, 31–54.MathSciNetCrossRefGoogle Scholar
  3. [3]
    Beals, R., Gaveau, B. and Greiner, P. C., Hamilton-Jacobi theory and the Heat Kernal on Heisenberg groups, J. Math. Pures Appl., 79(7), 2000, 633–689.MathSciNetCrossRefGoogle Scholar
  4. [4]
    Beem, J. K., Ehrlich, P. E. and Easley, K. L., Global Lorentzian Geometry, Marcel Dekker, New York, 1996.zbMATHGoogle Scholar
  5. [5]
    Cai, Q., Huang, T., Yang, X. and Sachkov, Yu., Geodesics in the Engel group with a sub-Lorentzian metric, J. Dynam. Control System, 22(3), 2016, 465–483.MathSciNetCrossRefGoogle Scholar
  6. [6]
    Cartan, E., Sur quelques quadratures dont l’élément différentiel contient des fonctions arbitraires, Bull. Soc. Math. France, 29, 1901, 118–130.MathSciNetCrossRefGoogle Scholar
  7. [7]
    Chang, D. C., Markina, I. and Vasiliev, A., Sub-Lorentzian geometry on anti-de Sitter space, J. Math. Pures Appl., 90(1), 2008, 82–110.MathSciNetCrossRefGoogle Scholar
  8. [8]
    Grochowski, M., Geodesics in the sub-Lorentzian geometry, Bull. Polish. Acad. Sci., 50(2), 2002, 161–178.MathSciNetzbMATHGoogle Scholar
  9. [9]
    Grochowski, M., Reachable sets for the Heisenberg sub-Lorentzian structure on ℝ3, an estimate for the distance function, J. Dynam. Control Sys., 12(2), 2006, 145–160.MathSciNetCrossRefGoogle Scholar
  10. [10]
    Grochowski, M., Normal forms and reachable sets for analytic Martinet sub-Lorentzian structures of Hamiltonian type, J. Dynam. Control Sys., 17(1), 2011, 49–75.MathSciNetCrossRefGoogle Scholar
  11. [11]
    Gromov, M., Carnot-Carathseodory spaces seen from within, Bellaïche, A., Risler, J.J. (eds.) Sub-Riemannian Geometry, Progress in Mathematics, 144, Birkhauser, Boston, 1996, 79–323.CrossRefGoogle Scholar
  12. [12]
    Huang, T. and Yang, X., Geodesics in the Heisenberg Group H n with a Lorentzian metric, J. Dynam. Control Sys., 18(1), 2012, 21–40.CrossRefGoogle Scholar
  13. [13]
    Korolko, A. and Markina, I., Non-holonomic Lorentzian geometry on some ℍ-type groups, J. Geom. Anal., 19, 2009, 864–889.MathSciNetCrossRefGoogle Scholar
  14. [14]
    Molina, M. G., Korolko, A. and Markina, I., Sub-semi-Riemannian geometry of general H-type groups, Original Research Article Bulletin des Sciences Mathématiques, 137(6), 2013, 805–833.MathSciNetCrossRefGoogle Scholar
  15. [15]
    Montgomery, R., A tour of sub-Riemannian geometries, their geodesics and applications, Math. Surveys and Monographs, 91, Amer. Math. Soc., Providence, RI, 2002.zbMATHGoogle Scholar
  16. [16]
    O’Neill, B., Semi-Riemannian Geometry: with Applications to Relativity, Pure and Applied Mathematics, 103, Academic Press, New York, 1983.zbMATHGoogle Scholar
  17. [17]
    Piccione, P. and Tausk, D. V., Variational aspects of the geodesic problem in sub-Riemannian geometry, J. Geom, Phys., 39, 2001, 183–206.MathSciNetCrossRefGoogle Scholar
  18. [18]
    Strichartz, R., Sub-Riemannian geometry, J. Diff. Geom., 24, 1986, 221–263.MathSciNetCrossRefGoogle Scholar

Copyright information

© The Editorial Office of CAM and Springer-Verlag Berlin Heidelberg 2020

Authors and Affiliations

  1. 1.Department of Mathematics and Computer Science, School of Biomedical Engineering and InformaticsNanjing Medical UniversityNanjingChina

Personalised recommendations